Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dollyapples

Accutane- nearly 2 months on it and....

Hi everyone,

I took my 42nd pill this evening. I've been at 40 mg's of Amnesteem a day since the start of my treatment. I'm between 100-105 lbs. Up until these past two- three days my skin has been looking really nice. I finally had my confidence back. I've always had a problem with excessive oiliness on my skin so when I saw that this drug was really helping me out in both my acne and oil problematic areas, I became the most super excited girl ever. Major confidence boost.

However.... these past few days my face broke out really bad on one side. I never really had that IB I've been hearing a lot about, so I don't know if this can possibly be *it* since I'm almost complete with my second month. My one side of my face looks so terrible.

On top of that, I can see some of my oil came back as well. This really bums me out. I was getting so happy thinking that this problem of mine was going away.

I've noticed this:

*My skin went from being a B++ to a D within a span of a few days. I'm really serious.

*Some of my oil returned. Not only can I see it, I can feel it as well. My face feels sticky like it felt before going on treatment. I don't have to touch my face to feel it.

*Ever since going on this treatment, I could seriously not have to wash my hair for about every 4-5 days since my hair looked fantastic, as if it was washed everyday. Now, my hair became greasy looking after the second day I washed my hair... like it looked before I went on my treatment.

*I'm not experiencing dry skin like I hear so many people on here talk about.

*My persistent dry and chapped lips basically went away. I have some dryness left to them if I don't keep reapplying vaseline to them, but it's not cracking and uncomfotable like it was.

My hope is fading away. It's as if I almost want to feel some side effects in order to feel as if this drug is working for me. I was feeling so wonderful up until a few days ago. I'm losing any thread of hope that I had thinking that I will be able to enjoy my skin again.

Do you think 40 mg's a day is sufficient for both my weight, age (27 years old) and my milder-moderate acne? I'm thinking of asking her to bump me up to a higher doseage but the last office visit I had with her she said that she wanted to keep me at a steady 40mg's a day pace throughout my 6 month treatment.

I need help. Someone please shed some light for me. :) Thanks and God bless!

Share this post


Link to post
Share on other sites

i was 40 mg for the first 3 months and i weigh 160 lb. For your weight and mild-moderate acne i'd say that dose is fine.

I am on my 3 1/2 months in and still breaking out. Sometimes it takes longer to work. good news is it seems to work for almost everyone. stay hopeful and stick with accutane.

Share this post


Link to post
Share on other sites

I began my treatment at about 40mgs a day(I weigh 180lbs), at that dose, my side effects were minimal, with exception of the chapped lips, but I saw little response from my acne. I was gradually bumped up in dosage until I reached 110mgs. The acne actually seemed to get worse, along with my side effects, and I was CONVINCED that the drug was not going to work. Like you, just when I thought it was beggining to clear up, I would have an enormous breakout. At the end of my 6 month treatment, I still had really bad, consistent acne. Shortly after my last pill(maybe a week), I saw a drastic change in the frequency and the severity of breakouts. The cystic acne completley stopped, and, amazingly, when I did-in-fact get a zit, it would be gone within like 2 days. It has been 1 3/4 years since the end of my treatment, and I have only had ONE zit in the last year. Yes, ONE. There really isnt even any remenants of me ever even having an acne problem. Accutane changed my life in so many ways.

Be patient, remember - I saw almost NO results until after my treatment. Hang in there!

Share this post


Link to post
Share on other sites

During my second month, I noticed more oil coming back, too. I was on 40 mg/day for that period, and when I went back for my 2nd month checkup, I told the doc about it. She promptly increased my dose to 60 mg/day, which dried me right up again.

That may be what you need. In the end, I was on 80 mg/day at 110 lbs, and I was fine.

Share this post


Link to post
Share on other sites

Thank you everyone for your words of advice. I really appreciate it! I have my derm appointment next week. I'll tell her about it and see what she says. Thanks and God bless!

PS. Carys I love your little kitty cat icon! Aww he's super cute!!! He reminds me of my kitty cat. :)

Share this post


Link to post
Share on other sites

there is no way your skin could have a worse breakout than mine did. my skin went from C to F- infinity. My skin was so bad that people literally asked me if I had pox!! Maybe you and me have the same deal since we both started with probably not so bad acne but a shitload of clogged pores so they all came out. Mine actually got really really bad my 2-3.5 month period. That was an absolute nightmare that still makes me cringe just thinking about it. I just got off it a week ago after 160 days at 60mg and I havent had a pimple in the last month. So bottom line is it will get better in all likelihood since there are very few people who are totally unsuccesful. I was on amnsteem and sotret the first three months but then asked for name brand which is when I actually started clearing. Whether that had any effect is absolutely impossible to determine. My lips also were sometimes really dry and other times fine. It doesnt seam to mean anything. My skin never got dry at all except around my mouth.

Share this post


Link to post
Share on other sites

Yeah, don't stress too much over it. First of all I'm not sure if your age would make a difference on what dose you should be taking, but your weight does. You could ask your dermatologist when you see him/her about upping the dose. But you also need to be aware of the other things in your life. Like were you stressing that week? Did your diet change, etc? Also it's not uncommon with Accutane that your skin will get worse before it gets better. And since you're female if it's around your menstral cycle that might have to do with the breakout too. Well I hope everything works out for you!

Share this post


Link to post
Share on other sites

The results fluctuate alot throughout the course.

There will be good times and bad times.

Try not to get dissapointed.

You will not really see the full effect until you have been on it for 6 months or however long your course is.

I'm at 3 months 3 weeks and my face is pretty much clear except for red marks from previous acne.

I've also been randomly breaking out in weird spots around my chest, shoulders and sides a bit, but only a very small amount.

Anyways, its finally starting to look good for me but then again it may just be one of the good phases of my course. I wouldn't be surpised it if got bad again.

Just wait until your course is done. Only then will you really know if it works for you or not. Be hopeful though because it does work for most people. Just stick with it. Stick with the pain of accutane. In the end it will be your friend.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×